Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 433, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2001, 2:47 PM CDT for Logan County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 2:47 PM CDT (19:47 UTC)
- Expired
- Jun 14, 2001, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, OK
The radar
The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3173 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287 WUUS54 KOUN 141949 SVROKC OKC083-142030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 247 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN CENTRAL OKLAHOMA * UNTIL 330 PM CDT * AT 247 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF CASHION...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE GUTHRIE * THE SEVERE THUNDERSTORM WILL BE NEAR... NAVINA AROUND 300 PM CDT CEDAR VALLEY AROUND 305 PM CDT GUTHRIE AROUND 315 PM CDT HAIL UP TO THE SIZE OF GOLFBALLS OCCURRED WITH THIS SEVERE THUNDERSTORM IN PIEDMONT AT 2:40 PM. RESIDENTS BETWEEN PIEDMONT AND GUTHRIE SHOULD PREPARE FOR LARGE HAIL AND DAMAGING WINDS. LAT...LON 3580 9767 3573 9761 3589 9726 3605 9738
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:00 AM CDT, 10 hours 47 minutes earlier.
Area forecast discussion, Jun 14, 4:00 AM CDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 AM CDT THU JUN 14 2001 A STRONG COLD FRONT JUST ENTERING THE NORTHWEST PART OF OUR FORECAST AREA THIS MORNING WILL PRESS ON TO THE SOUTH AND EAST TODAY AND TONIGHT. AT THE SAME TIME...A STRONG UPPER WAVE TO OUR WEST WILL APPROACH AND...AMONG OTHER THINGS...HAVE THE EFFECT OF REDUCING THE STRONG CAP CURRENTLY OVER THE REGION. MESOETA SUGGESTS THAT STORMS COULD FORM AT ANY TIME...BUT WILL BE MOST LIKELY THIS AFTERNOON AND EVENING OVER THE SOUTHEAST 2/3 OF OUR AREA. THE STORMS SHOULD PERSIST WELL INTO THE NIGHT IN OUR SOUTHEAST ZONES. THE SPC SEVERE WEATHER RISK AREAS LOOK REASONABLE AND THE ZONE FORECASTS WILL BE WORDED ACCORDINGLY. HEAVY RAIN IS ALSO A CONCERN IN THE SOUTHEAST...AND THIS WILL BE NOTED IN THE FORECAST FOR TONIGHT. THE DEW POINT AND WIND FORECASTS FOR TONIGHT ARE WILDLY DIFFERENT BETWEEN THE AVN AND ETA MODELS. THE AVN BRINGS THE DRY/COOL AIR SURGING SOUTH ACROSS THE AREA...WHILE THE ETA SHOWS THE FLOW BEHIND THE FRONT BECOMING VERY DISORGANIZED AND LIGHT...WITH DEW POINTS BARELY DROPPING FROM DAYTIME PRE-FRONTAL VALUES. HAVE OPTED TO COMPROMISE SOMEWHAT BETWEEN THE TWO EXTREMES...MUCH LIKE THE NGM VERSION. THERE WILL BE A LINGERING CHANCE OF RAIN IN OUR SOUTHEAST ZONES ON FRIDAY... THEN IT LOOKS LIKE DRY WEATHER WITH SLOWLY WARMING TEMPERATURES ON INTO THE NEXT WEEK AS A LARGE UPPER RIDGE PARKS ITSELF OVER THE REGION. TGIF. FCSTID = 23 = CMS OKC 84 65 87 65 / 40 40 10 0 HBR 85 62 88 64 / 30 20 0 0 SPS 90 65 90 65 / 40 40 10 0 GAG 78 53 88 62 / 20 10 0 0 PNC 83 63 86 65 / 40 20 0 0 DUA 92 69 85 68 / 40 60 20 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 14, 1:00 PM CDT, 1 hour 47 minutes before
OKZ004>048-050>052-TXZ083>090-142030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT THU JUN 14 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND PORTIONS OF WESTERN NORTH TEXAS. THE MODERATE RISK AREA IS GENERALLY EAST OF A SEYMOUR... TO LAWTON... TO EDMOND... TO STILLWATER LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF THE MODERATE RISK...AND EAST OF A QUANAH TO MEDFORD LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...WITH TORNADOES ALSO POSSIBLE... MAINLY IN THE MODERATE RISK AREA. A COLD FRONT ACROSS CENTRAL INTO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS EARLY THIS AFTERNOON WILL CONTINUE TO MOVE SLOWLY SOUTHEASTWARD. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE VICINITY OF THE FRONT AS IT MOVES THROUGH CENTRAL INTO SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. AHEAD OF THE FRONT TEMPERATURES WILL WARM INTO THE 80S AND 90S WITH DEWPOINTS IN THE LOW TO MID 70S. THIS COMBINATION WILL LEAD TO AN INCREASINGLY UNSTABLE ATMOSPHERE ACROSS THE MODERATE RISK AREA. IN ADDITION TO THE INSTABILITY...AN UPPER LEVEL DISTURBANCE WILL MOVE THOUGH THE CENTRAL AND SOUTHERN PLAINS. THIS WILL STRENGTHEN WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE...HELPING STORMS TO BECOME RAPIDLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. COMPUTER MODELS CONTINUE TO INDICATE THAT A SURFACE LOW WILL DEVELOP BETWEEN WICHITA FALLS AND ABILENE THIS AFTERNOON. THIS WOULD PLACE SOUTHERN OKLAHOMA...AND THE RED RIVER VALLEY AREA IN A PARTICULARLY FAVORABLE LOCATION FOR SUPERCELLS...AND PERHAPS TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE RISK AREA... ESPECIALLY FROM WESTERN NORTH TEXAS INTO SOUTHERN AND CENTRAL OKLAHOMA...SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. 30
Local storm report, Jun 14, 1:44 PM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
144 PM CDT THU JUN 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 PM BURKBURNETT TX .88 INCH HAIL
06/14/01 WICHITA AMATEUR RADIO SPOTTER
0130 PM RANDLETT OK .88 INCH HAIL
06/14/01 COTTON PUBLIC REPORT
FMLocal storm report, Jun 14, 2:03 PM CDT, 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
203 PM CDT THU JUN 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM RANDLETT OK .88 INCH HAIL
06/14/01 COTTON AMATEUR RADIO REPORT
0145 PM TAYLOR OK .88 INCH HAIL
06/14/01 COTTON AMATEUuR RADIO REPORT
KTLocal storm report, Jun 14, 2:25 PM CDT, 22 minutes before
LOCAL STORM REPORT...CORRECTED FOR EVENT TIME
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CDT THU JUN 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0224 PM EL RENO OK .75 INCH HAIL
06/14/01 CANADIAN REPORTED BY SHERIFFS
OFFICE
KTLocal storm report, Jun 14, 2:35 PM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT THU JUN 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 8 YNW PETROLIA TX .88 INCH HAIL
06/14/01 CLAY PUBLIC REPORT
KTLocal storm report, Jun 14, 2:46 PM CDT, 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
246 PM CDT THU JUN 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0206 PM WICHITA FALLS TX .88 INCH HAIL
06/14/01 WICHITA REPORTED BY AMATEUR
RADIO OPERATOR ON THE
SOUTH SIDE OF THE CITY
0235 PM JOLLY TX .75 INCH HAIL
06/14/01 CLAY AMATEUR RADIO REPORT
0245 PM PIEDMONT OK 1.00 INCH HAIL
06/14/01 CANADIAN REPORTED BY PIEDMONT PD
0245 PM PIEDMONT OK 1.25 INCH HAIL
06/14/01 CANADIAN HAIL COVERING THE GROUND
REPORTED BY LOCAL MEDIA
0245 PM PIEDMONT OK 1.75 INCH HAIL
06/14/01 CANADIAN RELAYED BY OKLAHOMA
COUNTY EOC
KT
YThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 48 min |
| Jun 14, 9:37 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 23 min |
| Jun 14, 11:20 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 40 min |
| Jun 14, 12:25 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 65 min |
| Jun 14, 12:45 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Jun 14, 1:28 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 62 min |
| Jun 14, 2:07 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 38 min |
| Jun 14, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 63 min |
| Jun 14, 2:52 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 38 min |
| Jun 14, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 49 min |
| Jun 14, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 62 min |
| Jun 14, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 33 min |
| Jun 14, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 38 min |
| Jun 14, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Love | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.